Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 81, NWS Jackson, MS

April 6, 2014Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2014, 2:12 AM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 2:12 AM CDT (07:12 UTC)
Expired
Apr 6, 2014, 2:45 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 2:15 AM CDTHAIL 1.251 Se Sontag, MSREPORT OF HALF DOLLAR SIZE HAIL ON MALCOLM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS54 KJAN 060712
SVRJAN
MSC077-085-060745-
/O.NEW.KJAN.SV.W.0081.140406T0712Z-140406T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 245 AM CDT

* AT 212 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SONTAG...AND
  MOVING EAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WANILLA AND OMA AROUND 220 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3166 9036 3173 9022 3173 9020 3175 9014
      3176 9005 3176 8997 3160 8998 3155 9032
TIME...MOT...LOC 0712Z 251DEG 41KT 3164 9023

HAIL...1.00IN
WIND...<50MPH

$$

EEC
1 follow-up statement
478 
WWUS54 KJAN 060734
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 AM CDT SUN APR 6 2014

MSC077-085-060744-
/O.CAN.KJAN.SV.W.0081.000000T0000Z-140406T0745Z/
LINCOLN MS-LAWRENCE MS-
234 AM CDT SUN APR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3166 9036 3173 9022 3173 9020 3175 9014
      3176 9005 3176 8997 3160 8998 3155 9032
TIME...MOT...LOC 0734Z 251DEG 41KT 3172 8995

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:03 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 5, 9:03 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SAT APR 5 2014

.UPDATE...FORECAST LOOKS ON TRACK. ELEVATED SHOWERS AND A FEW
THUNDERSTORMS CONTINUE TO INCREASE FROM THE SOUTH AND THIS TREND
SHOULD CONTINUE OVERNIGHT AS MID/UPPER LEVEL WINDS CONTINUE TO BACK
IN RESPONSE TO APPROACHING WAVE. LATEST UA ANALYSIS SHOWING A COUPLED
JET STRUCTURE OVER THE LOWER MS VALLEY WITH MAXIMIZED DIVERGENCE
OVER THE FORECAST AREA FURTHER LENDING TOWARD UPWARD ENHANCED VERTICAL
MOTION./26/

&&

.AVIATION...VFR CEILINGS WILL STEADILY LOWER AND BECOME MVFR AFTER
06Z. RAIN AND THUNDERSTORMS WILL OVERSPREAD THE AERODROME TOWARD 12ZZ
WITH VISIBILITIES BEING REDUCED TO MVFR AND CEILINGS DROPPING
PERIODICALLY TO IFR. THESE CONDITIONS WILL CONTINUE THROUGH THE
MAJORITY OF THE DAYTIME SUNDAY./26/

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT SAT APR 5 2014/

SHORT TERM...A DEEPENING MID LEVEL TROF OVER THE SOUTHWESTERN STATES
WILL MOVE EAST INTO THE MISSISSIPPI VALLEY BY MONDAY. THE TROF WILL
START THE PROCESS OF PUSHING MOISTURE BACK NORTH OF THE STALLED FRONT
ALONG THE GULF COAST TONIGHT AND GENERATE LOW PRESSURE ALONG THE
FRONT ON SUNDAY. THE LOW WILL MOVE POLEWARD ACROSS OUR WESTERN
FORECAST AREA WHILE DEEPENING SUNDAY NIGHT.

THE FIRST SIGNIFICANT HAZARD WITH THIS EVENT WILL BE WIDESPREAD HEAVY
RAINFALL. PRECIPITABLE WATER VALUES BEGIN INCREASING TONIGHT AND CLIMB
TO 1.5 TO 1.8 INCHES BY SUNDAY NIGHT. THIS COMBINED WITH DEEP AND
INTENSE LIFT WILL PRODUCE VERY HEAVY RAINFALL. CURRENT THINKING IS
THAT THE LOCATIONS THAT WILL RECEIVE THE MOST RAIN IS WHERE THE
INITIAL SURGE OF MOISTURE STALLS SUNDAY AND THEN INTERACTS WITH THE
DEVELOPING LOW BY LATE IN THE DAY. EXACTLY WHERE THIS WILL BE LOCATED
IS NOT ENTIRELY CLEAR BUT IT WILL LIKELY BE SOMEWHERE OVER NORTHEAST
LOUISIANA AND/OR CENTRAL MISSISSIPPI. WE WILL BE ISSUING A FLASH
FLOOD WATCH FOR SUNDAY AND SUNDAY NIGHT FOR THE ENTIRE FORECAST AREA.
RAIN WILL BEGIN TONIGHT BUT IS NOT EXPECTED TO BECOME HEAVY ENOUGH
FOR FLOODING UNTIL SUNDAY. EXPECT WIDESPREAD 2-5 INCHES WITH SOME
LOCAL AMOUNTS IN EXCESS OF 6 INCHES.

THE SECOND SIGNIFICANT HAZARD WILL BE SEVERE WEATHER IN THE FORM OF A
LOW CAPE/HIGH SHEAR EVENT. WIND FIELDS AND ASSOCIATED HELICITY WILL
BE VERY HIGH THROUGH THE DURATION OF THE EVENT. INSTABILITY TONIGHT
AND EARLY SUNDAY WILL BE ELEVATED BUT AS THE SURFACE LOW TAKES SHAPE
DEWPOINTS IN THE MID TO UPPER 60S WILL SURGE NORTHWARD. THIS WILL
LEAD TO SURFACE BASED CAPES IN THE 600-800 J/KG RANGE IN THE SOUTHERN
AND EASTERN PARTS OF THE FORECAST AREA. IF STORMS ARE ABLE TO BECOME
DISCRETE AND/OR ORGANIZED AHEAD OF THE ADVANCING COLD FRONT...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT.

THE FRONT WILL PUSH THROUGH ON MONDAY MORNING WITH CONDITIONS
IMPROVING AFTER THAT POINT. /SW/

LONG TERM...TUESDAY THROUGH SATURDAY...AS WE GO INTO TUESDAY WE
GET SOME ELEVATED INSTABILITY WITH SOME DECENT LAPSE RATES FOR SOME
CONVECTION DURING THE DAY. THERE MAY BE SOME POTENTIAL FOR SOME HAIL
WITH SOME OF THE CONVECTION. THIS WAS NOTED BY BOTH THE EURO AND GFS
MODELS. THE EURO SHOWED BETTER LOW LEVEL CAPES OF AROUND 800-1000
J/KG. THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE REGION BY
TUESDAY NIGHT AS THE LAST OF THE SHOWERS EXITS THE REGION TUESDAY
EVENING. FOR THE REST OF THE WEEK THE PATTERN WILL DEAMPLIFY AS ZONAL
PATTERN DEVELOPS ACROSS THE SOUTHERN CONUS. A SHORTWAVE WILL APPROACH
THE AREA FROM THE WEST WE MOVE TOWARD THE WEEKEND. THIS MAY BRING
SOME ISOLATED SHOWERS FOR SATURDAY. AS FAR AS TEMPERATURES ARE
CONCERNWD STUCK GENERALLY CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE
CONCERNED WENT CLOSE TO A BLEND OF MEX AND GMOS POPS FOR THE FIRST PART
OF THE WEEK. THE MODELS DID TRY TO PUT IN SOME LIGHT POPS ON THURSDAY
AND FRIDAY WITH CAPPING IN THE WARM SECTOR. WENT CLOSE TO GUIDANCE
FOR SATURDAY POPS./17/

HYDROLOGY...BASED ON CURRENT RAINFALL FORECASTS AND SOIL
CONDITIONS...SOME RIVERS ACROSS THE FORECAST AREA ARE EXPECTED TO
RISE INTO THE MINOR TO MODERATE FLOOD RANGE AFTER SUNDAY. LOCATIONS
OF THE HEAVIEST RAIN WILL BE CRITICAL IN DETERMINING WHICH RIVERS
ARE MOST IMPACTED.

&&

.AVIATION...
MID TO HIGH LEVEL CLOUDS ARE INCREASING ACROSS THE
REGION THIS AFTERNOON. EXPECT LOWER CLOUD DECKS TO RAPIDLY EXPAND
NORTH TONIGHT AND LOWER TO MVFR RANGE IN MANY AREAS BY MIDNIGHT
(ESPECIALLY ALONG AND SOUTH OF I-20) AND THEN TO IFR RANGE IN MANY
AREAS BY DAYBREAK SUNDAY. MEANWHILE...SHOWERS AND STORMS WILL
DEVELOP THROUGH THE NIGHT...MAINLY ALONG AND SOUTH OF THE I-20
CORRIDOR WITH RAIN BECOMING LOCALLY HEAVY BY DAYBREAK AT
HKS/JAN/NMM/MEI. SOME LATE NIGHT AND EARLY MORNING FOG POSSIBLE AT
HBG/PIB...OTHERWISE WINDS WILL VEER FROM NORTHEAST NOW TO LARGELY
EASTERLY THROUGH TONIGHT.

POOR FLIGHT CATS AND WIDESPREAD RAIN AND STORMS IS ON TAP FOR MOST
OF THE AERODROME FOR A GOOD PORTION OF THE DAY TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  66  61  71 /  92 100 100  46
MERIDIAN      50  64  63  74 /  92 100 100  62
VICKSBURG     53  64  59  68 /  90 100 100  36
HATTIESBURG   55  70  66  74 /  91 100 100  51
NATCHEZ       53  70  62  68 /  92 100 100  32
GREENVILLE    49  57  56  68 /  78 100  96  30
GREENWOOD     49  57  60  71 /  78 100 100  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
     FOR MSZ018-019-025>066-072>074.

LA...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
     FOR LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
     FOR ARZ074-075.

&&
Hazardous weather outlook, Apr 5, 3:03 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT SAT APR 5 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-062015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
303 PM CDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
RISK...HIGH
TIMING...SUNDAY

A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE
TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY
HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN
EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD
WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE
POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF
NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND
PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT.

SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON
SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT.

LAZ023-025-MSZ053>059-062015-
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-
303 PM CDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
RISK...LIMITED
TIMING...SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...SUNDAY

FLOODING
RISK...HIGH
TIMING...SUNDAY

A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE
TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY
HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN
EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD
WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER
AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE BY THE MID
TO LATE AFTERNOON HOURS AS MOISTURE INCREASES FROM THE SOUTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE
POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF
NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND
PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT.

SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA
ON SUNDAY NIGHT.

WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH
WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE
TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO
MAGEE...TO FERRIDAY LOUISIANA LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ024-026-MSZ060>066-072>074-062015-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
303 PM CDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
RISK...ELEVATED
TIMING...SUNDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...SUNDAY

FLOODING
RISK...HIGH
TIMING...SUNDAY

A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION TONIGHT
INTO SUNDAY...RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING
THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES
ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN
EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT.

IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS
WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE
TORNADOES ON SUNDAY AFTERNOON AS MOISTURE AND INSTABILITY INCREASE
FROM THE SOUTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON
SUNDAY NIGHT.

WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH
WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE
TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO
MAGEE...TO FERRIDAY LOUISIANA LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

50

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 6, 12:52 AM CDT, 1 hour 20 minutes before
LAZ025-026-MSZ059-060-060620-
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
1252 AM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT SUN APR 6 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER WEST FERRIDAY AT 1252 AM CDT...MOVING NORTHEAST AT
55 MPH.

PEOPLE IN NORTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...
AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3176 9159 3172 9156 3173 9153 3174 9153
      3178 9157 3196 9138 3180 9115 3156 9153
      3169 9168
TIME...MOT...LOC 0552Z 228DEG 46KT 3169 9152

EEC
Special weather statement, Apr 6, 1:59 AM CDT, 13 minutes before
MSZ062-063-060720-
LINCOLN MS-LAWRENCE MS-
159 AM CDT SUN APR 6 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 AM CDT SUN APR 6 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED NEAR BROOKHAVEN AT 159 AM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3148 9045 3164 9053 3169 9041 3169 9038
      3170 9037 3170 9026 3171 9025 3173 9020
      3175 9014 3176 9005 3163 8999
TIME...MOT...LOC 0659Z 247DEG 41KT 3160 9039

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:59 AM CDTSpecial Weather StatementJANLincoln21 min
Apr 6, 2:36 AM CDTSpecial Weather StatementJANJones19 min
Apr 6, 2:57 AM CDTSpecial Weather StatementJANMarion18 min
Apr 6, 9:43 AM CDTFlash Flood WarningJANHinds, Rankin2 hr
Apr 6, 10:41 AM CDTRiver Flood WarningJANLeake7 days
Apr 6, 12:09 PM CDTSpecial Weather StatementJANClarke31 min
Apr 6, 1:59 PM CDTSpecial Weather StatementJANWarren31 min
Apr 6, 4:24 PM CDTFlash Flood WarningJANIssaquena, Warren6 hr
Apr 6, 4:56 PM CDTFlash Flood WarningJANMadison, Yazoo3 hr
Apr 6, 5:27 PM CDTFlash Flood WarningJANIssaquena, Sharkey3 hr
Apr 6, 6:07 PM CDTFlash Flood WarningJANAttala, Holmes, Humphreys3 hr
Apr 6, 6:15 PM CDTSpecial Weather StatementJANAttala45 min
Apr 6, 6:27 PM CDTSpecial Weather StatementJANRankin, Scott43 min
Apr 6, 6:31 PM CDTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Apr 6, 6:36 PM CDTSevere Thunderstorm WarningJANRankin, Scott39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.